MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101512P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received one photograph of a device.The photo depicts the distal end of the expandable sleeve.The end is frayed, also there is a trocar inserted through the sleeve, the end of the trocar is gouged.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related condition.Replication of the gouged cannula tip may occur if the device is mishandled or handled roughly during application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic hysterectomy procedure, the surgeon misaligned the trocar and pierced the sleeve on the side.A piece of the cannula broke off and fell into the patient's cavity but was retrieved by a grasper.They replaced the sleeve to re-enter the abdomen.No patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: the distal end of the expandable sleeve.The end is frayed, also there is a trocar inserted through the sleeve, the end of the trocar is gouged.The obturator appeared intact.A functional evaluation found that the device passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the gouged cannula tip may occur if the device is mishandled or handled roughly during application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8113924
Report Number9612501-2018-02127
Device Sequence Number11142108
Product Code GCJ
UDI-Device Identifier10884521082854
UDI-Public10884521082854
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberVS101512P
Device Catalogue NumberVS101512P
Device Lot NumberJ8G0643X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR